zbMATH — the first resource for mathematics

On the knowledge structure of multi-solution variables, including quantified statements. (English) Zbl 0639.68107
This article is concerned with the development of a theory for reasoning about variables that can assume multiple solutions. The author discusses the representation of three types of canonical statements: affirmative, disfirmative, and quantified. Measures of surety and rebuff are introduced that measure, respectively, the degree to which one is sure that a value occurs and the degree to which one rebuffs its occurrence. By restricting a variable to one solution by way of a uniquely quantifying proposition, the author holds that it is possible to obtain the theory of possibility.

68T99 Artificial intelligence
Full Text: DOI
[1] Shafer, G., A mathematical theory of evidence, (1976), Princeton, U.P Princeton, N.J · Zbl 0359.62002
[2] Zadeh, L.A., A theory of approximate reasoning, (), 149-194
[3] Yager, R.R., On different classes of linguistic variables defined via fuzzy subsets, Kybernetes, 13, 103-110, (1984) · Zbl 0544.03008
[4] Yager, R.R., Some questions related to linguistic variables, Busefal, 10, 54-65, (1982) · Zbl 0524.94037
[5] Yager, R. R. Reasoning with conjuctive knowledge, Fuzzy Sets & Systems (To appear).
[6] Yager, R.R., Set-based representation of conjunctive and disjunctive knowledge, Information sciences, 41, 1-22, (1987) · Zbl 0626.68073
[7] Yager, R. R. Toward a theory of conjunctive variables, Int. J. of General Systems (To appear).
[8] Klement, E.P., Operations on fuzzy sets and fuzzy numbers related to triangular norms, (), 218-225 · Zbl 0547.04003
[9] Schweizer, B.; Sklar, A., Associative functions and abstract semi-groups, Publ. math. detrecen, 10, 69-81, (1963) · Zbl 0119.14001
[10] Yager, R.R., A new methodology for ordinal multiple aspect decisions based on fuzzy sets, Decision sci., 12, 589-600, (1981)
[11] Zadeh, L.A., A computational approach to fuzzy quantifiers in natural languages, Comp. & math. with appl., 9, 149-184, (1983) · Zbl 0517.94028
[12] Yager, R.R., Quantified propositions in a linguistic logic, Int. J. man-machine stud., 19, 195-227, (1983) · Zbl 0522.03013
[13] Zadeh, L.A., Fuzzy sets as a basis for a theory of possibility, Fuzzy sets & syst., 1, 3-28, (1978) · Zbl 0377.04002
[14] Dubois, D.; Prade, H., Evidence measures based on fuzzy information, Automatica, 21, 547-562, (1985) · Zbl 0596.62007
[15] Prade, H. and Testemale, C. Representation of soft constraints and fuzzy attribute values by means of possibility distributions in databases, in The Analysis of Fuzzy Information (J. C. Bezdek, Ed.), CRC Press (to appear). · Zbl 0552.68082
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.